Indiana, 2019Flood in Indiana, February 12, 2019
February 12, 2019 · NWS ILN · 1 event in 1 county or zone
A warm front lifting north ahead of a strong low pressure system brought an area of heavy rain and flooding to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting north ahead of a strong low pressure system brought an area of heavy rain and flooding to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 12, 6:52 AM EST, 38 minutes earlier.
Area forecast discussion, Feb 12, 6:52 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
652 AM EST Tue Feb 12 2019
.SYNOPSIS...
Low pressure ejecting northeast through the western Ohio Valley
today will see a vigorous cold front cross the region early this
evening. A surface ridge of high pressure will cross Wednesday
evening, and return to southerly flow will mark a warming trend
overnight. The next cold frontal passage will occur overnight
Thursday with a minimal temperature recovery or falling readings
through the day Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Rain rates of a quarter to third of an inch per hour are
expected early this morning, generally expected to expand
northeastward along the I-71 corridor. Moderate rain will shift
eastward as it ends from west to east this afternoon. Expect
rain to become scattered in nature when a cold front crosses
later today. Changed the nature of the precipitation to showers
this evening as the continued feed for prevailing rain looks to
have moved well east of the area. The subsequent snow expected
in the cold air overnight and early Wednesday would most
definitely exhibit this showery nature as well.
A strong area of moisture convergence on a southerly low level
jet of 50-60kt early today will move east and be in PA by noon.
This loss of a continued moisture feed will have strong impacts
on continued threat of rain over the region. Expect morning rain
to scatter out relatively quickly from west to east in the
afternoon.
Rapid cooling will occur this evening and rain will change to
snow, along with a marked increase in winds. Expect an initial
rush of 30-35 mph winds behind the front, then becoming a little
stronger as the cold air becomes more strongly entrenched this
late evening. Temperatures at sunset ranging from the upper 30s
over Indiana and west central Ohio to the upper 40s in the
lower Scioto Valley will drop into the upper 20s by midnight,
eventually bottoming out in the lower to middle 20s.
Snow may continue over the north tonight and early Wednesday
given the proximity of the cold pool. Expect less than an inch,
maximized north of the I-70 corridor, with just a dusting to a
quarter inch further south towards the Ohio River.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Lingering snow showers Wednesday morning will be relegated to
far northeastern CWA in central Ohio with little additional
accumulation. Some widely scattered light snow showers may still
occur just south of the I-70 corridor, and in the Scioto Valley
during the morning.
High temperatures Wednesday will be slow to rise and only top
out about 8-10 degrees off of the morning lows. A surface high
pressure ridge will enter from the west in the late day,
shifting winds from west to southwest and introducing warmer air
from the south. This warmer southerly flow will become stronger
overnight and temperatures will rise after evening lows. Evening
low temps will only be 3-5 degrees cooler than the high, and
warm slowly overnight. Thursday will be milder, reaching the
upper 40s in the north to mid 50s in the south as southwest
winds increase ahead of the next cold frontal passage. Rain may
begin as early as the late afternoon in the northwest ahead of
the front.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
At 0z Friday, a surface low is progged to be over northern MI
and drape a cold front southwest. This cold front will be in
northwest Ohio at midnight Thursday night and east of Ohio by
daybreak Friday. Rain chances will ramp up quickly Thursday
night and possibly continue through Friday morning, though a
strong drying trend is being shown and the chances of
precipitation should drop sharply to zero in the wake of the
front by the afternoon.
High temperatures on Friday will be early and show a decline
after the morning.
A southern system will affect primarily Kentucky and south
central Ohio with a chance of snow Friday night into early
Saturday. The northern edge of this remains in high question, as
to whether it may go further north into the Ohio Valley or be
further south and remain in central KY.
Forecast inconsistencies continue into the weekend and early
next week allowing for lower confidence during this time. Went
with only low precipitation chances for late Saturday onward.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Area of moderate to heavy rain is pushing through the tafs attm.
As the center of a surface low, located in Indiana, moves north
this morning a front will push the steady rains to the east.
Visibilities and ceilings will rise some behind this front. A
second front will swing through during the afternoon. Additional
showers will accompany the passage of the front. Winds will
increase and become gusty. Expect winds gusts of 35 to 40 knots.
Precipitation coverage will become scattered in nature after
21z, as the tafs become post frontal. Critical thicknesses will
be dropping, changing ptype from rain to snow between 00-03z
and ceilings will rise to MVFR. Strong winds will remain across
the tafs overnight.
OUTLOOK...MVFR ceilings likely into Wednesday. Gusty west winds
to 35 knots on Wednesday. MVFR ceilings and visibilities
possible Thursday night into Friday and again Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 PM EST this afternoon for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
Wind Advisory from 5 PM this afternoon to 7 AM EST Wednesday
for OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088.
KY...Flood Watch until 1 PM EST this afternoon for KYZ089>100.
Wind Advisory from 5 PM this afternoon to 7 AM EST Wednesday
for KYZ089>100.
IN...Flood Watch until 1 PM EST this afternoon for INZ050-058-059-
066-073>075-080.
Wind Advisory from 5 PM this afternoon to 7 AM EST Wednesday
for INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...SitesHazardous weather outlook, Feb 12, 5:06 AM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
506 AM EST Tue Feb 12 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
506 AM EST Tue Feb 12 2019
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong winds are expected this evening and overnight. Wind gusts
to 40 and 45 mph are expected. Scattered power outages and minor
tree damage will be possible.
Bands of snow showers will be possible tonight into Wednesday
morning. Strong winds, reduced visibilities and slick roads with a
rapid re-freeze may impact the Wednesday morning commute.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 12, 6:31 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLOOD BURLINGTON 39.02N 84.72W
02/12/2019 BOONE KY LAW ENFORCEMENT
A COUPLE OF ROADS WITH HIGH WATER IN THE COUNTY IN LOW
SPOTS.
&&
ANOVAKLocal storm report, Feb 12, 6:33 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 AM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLOOD COLD SPRING 39.01N 84.43W
02/12/2019 CAMPBELL KY LAW ENFORCEMENT
A COUPLE OF ROADS WERE CLOSED IN THE COUNTY DUE TO HIGH
WATER.
&&
ANOVAKFlood, Dearborn
- When
- February 12, 7:30 AM EST to 10:30 AM EST
- Where
- Dearborn County, 3.45 mi S of Aurora to 3.37 mi S of Aurora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.020, -84.900
One road was closed near the Ohio County line due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in California, February 12 to 15, 20191 death · 2 injured · $23,000 · 79 kt wind · 167 events
- Flash Flooding and Flooding in California, February 12 to 15, 20194 injured · $760,000 · 37 events
- Tornadoes and Damaging Winds in Georgia, February 12, 2019$451,000 · EF0 · 26 events
- Winter Storm and Winter Weather in Vermont, February 12 to 13, 2019$160,000 · 16 events
- Ice Storm in Ohio, February 12, 2019$150,000 · 1 event
- Winter Storm in New York, February 12 to 13, 2019$90,000 · 9 events
- Winter Storm and Flooding in California, February 12 to 17, 2019$3,000 · 0.25 in hail · 40 events
- Ice Storm and Winter Storm in Michigan, February 12 to 13, 2019$50,000 · 3 events
- Tornado and Hail in South Carolina, February 12, 2019$60 · EF1 · 12 events
- Strong Wind in Illinois, February 12 to 13, 2019$50,000 · 1 event
- High Wind in North Carolina, February 12 to 13, 2019$43,000 · 55 kt wind · 3 events
- Winter Storm and Winter Weather in New York, February 12 to 13, 2019$5,000 · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798111.